MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22161
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations: "a zimmon biliary stent (g22161) was being prepared for an endoscopic retrograde cholangiopancreatography (ercp) procedure.Device was removed from the packaging and while attempting to load the stent kinked.Another of the same was used to continue with the procedure.".
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Lab evaluation: 1 x zso-7-4 of lot # c1390270 was returned to cirl for evaluation.A lab evaluation was held on 15th march 2018.Upon evaluation of the returned device, a 0.035 inch wire guide could not pass porthole 4 at the ductal end and the device was found to be kinked.There was indentation noted at portholes 2 and 3 from the ductal end.There was minor sidewall damage noted at in porthole 2.No other defects were observed.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, a possible cause of this complaint is that the stent possibly kinked while straightening the pigtails with the pigtail straightener.A precaution included in instructions for use states "care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." the complaint is confirmed as the failure was verified in the laboratory.The stent was found to be kinked and a wire guide could not pass through it.Documents review: a review of the manufacturing records for the device of lot # c1390270 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1390270 ; upon review of complaints this failure mode has not occurred previously with this lot # c1390270.Prd/fqc/pkg review: prior to distribution, all zso devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is 100% inspection on all stents for kinks.A verification of the wire guide size is completed before each use prior to inserting the wire guide into both ends of the stent.Where applicable, the outer diameter of the pigtail straightener is verified.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc "complete a 100% visual inspection of the packaged unit (tyvek pouched) while held at a comfortable arm¿s length from the unaided eye at normal lighting conditions." ifu review: it may be noted that according to the instructions for use the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: the complaint is confirmed as the failure was verified in the laboratory.The stent was found to be kinked and a wire guide could not pass through it.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations: " a zimmon biliary stent (g22161) was being prepared for an endoscopic retrograde cholangiopancreatography (ercp) procedure.Device was removed from the packaging and while attempting to load the stent kinked.Another of the same was used to continue with the procedure.".

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7357635
Report Number3001845648-2018-00137
Device Sequence Number1740602
Product Code FGE
UDI-Device Identifier00827002221611
UDI-Public(01)00827002221611(17)200817(10)C1390270
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22161
Device Catalogue NumberZSO-7-4
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/21/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer02/22/2018
Initial Report FDA Received Date03/21/2018
Supplement Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1